Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

May 28, 2007Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 28, 2007, 5:47 PM CDT for Latimer County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2007, 5:47 PM CDT (22:47 UTC)
Expired
May 28, 2007, 6:15 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 282247
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT MON MAY 28 2007

OKZ073>075-282315-
HASKELL OK-LATIMER OK-PITTSBURG OK-
547 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN
     LATIMER

AT 547 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF LEWISVILLE...MOVING NORTH AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEWISVILLE AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3491 9538 3494 9526 3520 9527 3515 9550

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 28, 3:52 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 28, 3:52 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT MON MAY 28 2007

.DISCUSSION...
SCATTERED POPCORN SHOWERS AND THUNDERSTORMS
WELL DISPERSED ACROSS THE FORECAST AREA ALL
TRACKING NORTH.  BRIEF HEAVY RAINERS / RISK
OF GUST TO 40 AS CORES COLLAPSE. ANTICIPATE
A DOWNTREND THIS EVENING..WHEN DAYTIME HEAT
REMOVED FROM ATMOSPHERIC EQUATION. MINI MCV
(ANOTHER)...ROTATING SOUTHEAST OF DALLAS AT
MID AFTERNOON..MAY SPIN ANOTHER BAND PRECIP
INTO SOUTHERN PORTION OF FORECAST AREA LATE
EVENING.

1000-900  THICKNESS 850 TEMPERATURES CHANGE
LITTLE NEXT 36 HOURS.  MAV TEMPS WITH MINOR
ADJUSTMENTS FOR LAST COUPLE DAYS BIAS USED.

H5 SHORT WAVE OVER THE NORTHWEST DROPS INTO
NORTHERN PLAINS BY MIDWEEK..AND GREAT LAKES
LATE WEEK.   EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL STAY MOIST...WITHOUT MUCH DRY
AIR TO TAP.                              GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  80  66  80 /  50  50  20  60
FSM   64  79  65  82 /  30  60  30  50
MLC   66  78  67  80 /  60  60  20  50
BVO   64  80  65  79 /  40  50  30  60
FYV   59  76  62  77 /  30  50  30  50
BYV   63  75  62  75 /  30  50  40  50
MKO   64  78  65  79 /  40  50  20  50
MIO   64  79  64  78 /  30  40  30  70
F10   64  77  66  80 /  50  50  20  60
HHW   66  78  67  81 /  60  60  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, May 28, 12:41 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT MON MAY 28 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON MAY 28 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY AS AN UPPER LEVEL DISTURBANCE
INTERACTS WITH THE MOIST AIRMASS IN PLACE ACROSS THE REGION. THE
MAIN CONCERN AGAIN TODAY WILL BE HEAVY RAINFALL WITH 1 TO 2 INCHES
OF RAIN POSSIBLE IN A SHORT PERIOD OF TIME. WHILE THE THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW OF THE STRONGER
THUNDERSTORMS COULD PRODUCE WIND GUSTS OF AROUND 40 MPH. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE WEAK UPPER TROUGH TO OUR WEST WILL MIGRATE SLOWLY EAST THROUGH
MID-WEEK AS A STRONGER UPPER LEVEL LOW DROPS INTO THE NORTHERN
PLAINS. THIS STRONGER SYSTEM SHOULD PUSH A WEAK SURFACE BOUNDARY
INTO THE REGION...AND LATEST GUIDANCE SUGGESTS THE BOUNDARY MAY
STALL ACROSS OKLAHOMA. ACCORDINGLY...THUNDERSTORM CHANCES WILL
REMAIN IN THE FORECAST THROUGH AT LEAST THE END OF THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 28, 3:47 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT MON MAY 28 2007

OKZ056-061-282145-
NOWATA OK-ROGERS OK-
347 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS AND EASTERN NOWATA

AT 347 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF BUSHYHEAD TO 3 MILES SOUTH
OF FOYIL...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NEW ALLUWE...FOYIL...BUSHYHEAD AND
CHELSEA. THESE STORMS WILL ALSO AFFECT LAKE OOLAGAH. BOATERS ON THE
LAKE SHOULD MOVE TO SHORE FOR SAFETY.

THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING WIND
GUSTS TO 40 MPH.

LAT...LON 3638 9541 3636 9566 3691 9558 3693 9545
Special weather statement, May 28, 5:18 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT MON MAY 28 2007

OKZ068-282245-
CHEROKEE OK-
518 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

AT 518 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF ELDON...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ELDON AND SCRAPER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3584 9495 3586 9482 3615 9486 3614 9504
Special weather statement, May 28, 5:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT MON MAY 28 2007

OKZ049-282300-
PUSHMATAHA OK-
528 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN PUSHMATAHA

AT 528 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF KELLOND...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...KOSOMA...
KELLOND...EUBANKS AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3416 9580 3416 9558 3458 9552 3459 9574
Special weather statement, May 28, 5:32 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT MON MAY 28 2007

OKZ053-282300-
CHOCTAW OK-
532 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW

AT 532 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF KENT...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KENT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3404 9581 3403 9561 3416 9563 3417 9583
Special weather statement, May 28, 5:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 28 2007

OKZ067-070-282300-
MUSKOGEE OK-WAGONER OK-
537 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF OKAY...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3575 9538 3575 9527 3591 9527 3591 9543
Special weather statement, May 28, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT MON MAY 28 2007

OKZ073>075-282315-
HASKELL OK-LATIMER OK-PITTSBURG OK-
547 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN
     LATIMER

AT 547 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF LEWISVILLE...MOVING NORTH AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEWISVILLE AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3491 9538 3494 9526 3520 9527 3515 9550

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:16 PM CDTSpecial Weather StatementTSAMayes, Rogers29 min
May 27, 8:06 PM CDTSpecial Weather StatementTSACraig, Nowata54 min
May 28, 2:07 PM CDTSpecial Weather StatementTSATulsa23 min
May 28, 2:21 PM CDTSpecial Weather StatementTSATulsa24 min
May 28, 3:22 PM CDTSpecial Weather StatementTSARogers23 min
May 28, 3:47 PM CDTSpecial Weather StatementTSARogers58 min
May 28, 5:18 PM CDTSpecial Weather StatementTSACherokee27 min
May 28, 5:28 PM CDTSpecial Weather StatementTSAPushmataha32 min
May 28, 5:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
May 28, 5:37 PM CDTSpecial Weather StatementTSAWagoner23 min
May 28, 6:02 PM CDTSpecial Weather StatementTSAPittsburg58 min
May 28, 6:28 PM CDTSpecial Weather StatementTSAPittsburg62 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.